An Intermittently Served Discrete Time Queue with Applications to Meteor Scatter Communications (1988)

Author(s): Robert P, Mitrani I, King PJB

    Abstract: A discrete time single server queue with service interruptions is analyzed in the steady-state under general assumptions. The main motivation for the study is the performance evaluation of a communication protocol using ionized layers created by meteors. The analysis yields the joint distribution of the queue size and the remaining duration of the current operative or inoperative period. The solution takes a particularly simple form in the case where the operative periods have a rational generating function.

    Notes: Invited Paper. On short-term visits to the University of Newcastle upon Tyne and AT&T Bell Laboratories. Work done while the author was visiting the AT&T Bell Laboratories.

      • Date: 17-02-2005
      • Journal: Queueing Systems - Theory and Applications
      • Volume: 3
      • Issue: 1
      • Pages: 25-40
      • Publisher: Springer New York LLC
      • Publication type: Article
      • Bibliographic status: Published

      Keywords: Single server queues - interruptions of service - meteor scatter communications - two-dimensional - Markov chain - Wiener-Hopf factorization

      Staff

      Emeritus Professor Isi Mitrani